Facebook Pixel
EmpowHER Guest

Peri menopause progesterone cream - weight gain?

By Anonymous March 5, 2015 - 6:52am
Rate This

I was suffering from night sweats, hot flashes, no period in 9 months , bloating etc. I thought I found this terrific doctor who put me on natural progesterone cream. I started it in November and loved it but it forced me to have periods again? Then after 2 months on it I have gain a good 12 pounds and not happy. I stopped it for a month now and the bloating is so much worse. ANY HELP or suggestions ??

Add a Comment3 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us for help and advice.

Without knowing the name of this particular product, I can only provide you with general information.

Progesterone cream is sometimes used in hormone replacement therapy and for treating menopausal symptoms such as hot flashes.

Progesterone can cause many side effects including stomach upset, changes in appetite, weight gain, fluid retention and swelling (edema), fatigue, acne, drowsiness or insomnia, allergic skin rashes, hives, fever, headache, depression, breast discomfort or enlargement, premenstrual syndrome (PMS)-like symptoms, altered menstrual cycles, irregular bleeding, and other side effects.

Looks like the cream might be the cause of the weight gain.

I want to point out that bloating can be related to diet, such as eating fatty foods, foods that increase gas, and drinking carbonated beverages. It can be a symptom of a gastrointestinal problem, irritable bowel syndrome or lactose intolerance.


March 5, 2015 - 10:01am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thank you. I was told is would help with weight gain not increase it. I eat a high protein diet and never drink carbonated beverages. In fact I drink water all day long, one green team and only black coffee Any idea how long it will take me to feel normal again since I have stopped the cream ?

Much appreciated

March 5, 2015 - 10:10am
Guide (reply to Anonymous)

Hello Anonymous,

I am not familiar with the cream and cannot tell you when you will see results. Talk with the physician who prescribed it.


March 6, 2015 - 10:50am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Perimenopause Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!